MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA BABYLEO TN500; INCUBATOR, NEONATAL

DRÄGERWERK AG & CO. KGAA BABYLEO TN500; INCUBATOR, NEONATAL
Catalog Number 2M60000
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported, that a neonate with an approximate weight of 700 grams gained skin burn at the back during use with the heated matress in a babyleo tn500.Based on the current einformation a failure at the device / matress that resulted in a skin burn cannot be excluded.
 
Event or Problem Description
It was reported, that a neonate with an approximate weight of 700 grams gained skin burn at the back during use with the heated mattress in a babyleo tn500.Based on the current information a failure at the device / mattress that resulted in a skin burn cannot be excluded.
 
Additional Manufacturer Narrative
The investigation was based on the provided information incl.Event description, email correspondence and logbook analysis of the used babyleo tn500 in which the heated mattress was placed.Furthermore, the affected mattress was sent to lübeck and was examined from an engineer team.It was reported that a neonate with an approximate weight of 700 grams gained skin burn at the back during use with the heated mattress.No device deviation or malfunction could be detected in any of the investigation results.In the log file, it could be determined at the specified time that the mattress was switched off during the entire period.Only the sensors inside the mattress (forehead and foot side) measured the temperature, also in off-status.This measurement is located inside the mattress, where the reported displayed 42 degrees have been measured by the sensors.Above it there are other layers until the pat is lying on the mattress.Under the mattress is the convection heating, which controls the temperature of the babyleo.Deviations from the set alarm limits were correctly alarmed.The convection heating under the mattress was running at high level, which was probably caused by frequently opened side walls or hand openings.The reported temperatures of the mattress were caused by the convection heating underneath and the position of the temperature sensors inside the mattress.Due to the continuous operation of the heating, temperatures in the core of the mattress can reach up to 42°c.Due to multiple layers and the use of low heat conducting material, the amount of heat transported from the convection heater to the patient is low.The mattress itself acts as an insulator/cover.Temperatures may rise below this, but when the mattress is off, its surface on the mattress will have a temperature comparable to the air in the incubator.In this case, the babyleo was operated in closed skin mode with set skin temp.37°c and set humidity 70%rh.The supplied mattress functioned according to its specification during the test at manufacturer site.Temperatures above and below the mattress were measured with an external thermometer during the test.The temperatures below the mattress, which are also displayed on the screen of the babyleo, do not reach the mattress surface or the patient.The babyleo complies with the relevant iec 60601-2-19 and 60601-2-35 standards, and the specified surface temperatures are maintained.No device malfunction of the babyleo or the mattress was detected.The cause of the reported patient skin burns is unknown.No similar cases are known.The results of the investigation did not reveal any new risks which are not covered by the product risk management file.Based on the results of the investigation, this case is not considered reportable under medical device regulation (mdr: 2017/745) and meddev 2.12 rev.08 because the reported injury was not related to the dräger device used, nor is it expected to be in the event of a recurrence.

Brand Name
BABYLEO TN500
Common Device Name
INCUBATOR, NEONATAL
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key16626093
Report Number9611500-2023-00112
Device Sequence Number20161182
Product Code FMZ
UDI-Device Identifier04048675436607
UDI-Public(01)04048675436607(11)191112(17)210516(93)2M60000-21
Combination Product (Y/N)N
PMA/510(K) Number
K162821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2M60000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown